MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06850-U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via medwatch "he iabp was turned off and removed on [date redacted].Upon removal it was quickly noticed that the balloon had multiple clots surrounding it and was coiled suggesting the balloon was never fully inflated".No patient injury or consequence reported.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is bc30142.No lot number was reported.Returned for investigation was a 50cc 8fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return , the teflon sheath was noted connected to the hemostasis cuff.The one-way valve was tethered to the short driveline tubing.The bladder was noted wrapped (or considered twisted) near the distal tip.The long arterial pressure tubing was noted connected to the iabc luer.Bends to the iabc central lumen were noted at approximately 33cm and 61.5cm from the iabc distal tip.A dried yellow media was noted on the teflon sheath and on the exterior of the cath-gard.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0065in-0.0071in and was within specification of process document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.During the leak test, the bladder did not fully inflate.The middle portion of the bladder had inflated but the proximal and distal portion of the bladder would not fully unwrap and was consistent with being twisted.No leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 33.4cm and 61.6cm from the iabc distal tip which are the locations of the previously noted bends.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "the balloon was never fully inflate" is confirmed.During the investigation the distal and proximal portion of the iabc bladder was noted twisted and the bladder would not fully inflate or unwrap during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the twisted bladder.The probable root cause of the complaint is manufacturing related.A corrective and preventive action (capa) has been initiated to further investigate the issue.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20461594
Report Number3010532612-2024-00873
Device Sequence Number7793872
Product Code DSP
UDI-Device Identifier10801902144192
UDI-Public(01)10801902144192(11)230310(17)250228(10)18F23C0015(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2025
Device Catalogue NumberIAB-06850-U
Device Lot Number18F23C0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown